# SDR 2008FA0000453

- Difficulty date: May 10, 2008
- Submitted: July 16, 2008
- Operation: General aviation
- Aircraft: N9581C
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7803267
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bungee
- Condition: Broken
- Location: Lt Nose Wheel
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE PILOT SLOWED FOR LANDING AND DEPLOYED THE GEAR. A SAFE CONDITION WAS INDICATED FOR THE MAINS, BUT NOT  FOR THE NOSE. THE GEAR WAS CYCLED; HOWEVER AGAIN, NO SAFE NOSE INDICATION. AN EMERGENCY GEAR DEPLOYMENT WAS ATTEMPTED BUT STILL, NO GREEN NOSE LIGHT.  THE PILOT ASSUMED THAT DUE TO PREVIOUS PROBLEMS WITH THE LANDING GEAR INDICATOR LIGHTS THAT THE NOSE GEAR HAD PROBABLY DEPLOYED AND CONTINUED THE LANDING. IMMEDIATELY AFTER TOUCHDOWN, THE NOSE LANDING GEAR COLLAPSED.  POS INCIDENT INVESTIGATION REVEALED THE LT NOSE WHEEL BUNGEE ASSY; PN 76425-03 HAD BROKEN AND WEDGE IN THE NOSE LANDING GEAR PREVENTING EXTENSION. THE FAILURE APPEARS TO HAVE OCCURRED WHEN THE GEAR WAS IN THE RETRACTED POSITION.  (K)
